Texas, 2006

Damaging Wind in Texas, April 21, 2006

April 21, 2006 · NWS FWD · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 21, 3:00 AM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 21, 3:00 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CDT FRI APR 21 2006

.DISCUSSION...
CURRENT WATER VAPOR SATELLITE DATA INDICATES THAT UPPER TROUGH AXIS
IS NOW BEGINNING TO LIFT EAST-NORTHEASTWARD ALONG THE RED RIVER THIS
MORNING.  RESIDUAL CONVECTIVE ACTIVITY LOCATED ACROSS THE NORTHERN
AND EASTERN PORTIONS OF THE FORECAST AREA WILL COME TO AN END...AS
THIS FEATURE ADVANCES EASTWARD TOWARD THE LOWER MISSISSIPPI VALLEY
REGION LATER THIS MORNING.  WILL MAINTAIN LOW CHANCE POPS ACROSS
MAINLY THE EASTERN COUNTIES TO ACCOUNT FOR LINGERING MORNING
ACTIVITY...WITH DRY CONDITIONS EXPECTED FOR REMAINDER OF THE AREA
TODAY.  DECENT RADIATIONAL COOLING CONDITIONS WILL BE IN PLACE
OVERNIGHT...WITH LIGHT SOUTHERLY FLOW...CLEAR SKIES...AND DEWPOINTS
IN THE LOWER 50S EXPECTED TO RESULT IN A PLEASANTLY COOL MORNING FOR
MOST LOCATIONS...ESPECIALLY ACROSS THE EAST.  HOWEVER...SHORTWAVE
RIDGING ALOFT WILL RESULT IN A RAPID WARMING TREND ON SATURDAY...AS
LOW-LEVEL MOISTURE RAPIDLY RETURNS TO THE AREA COURTESY OF AN
INTENSIFYING LEE-SIDE TROUGH.

THE SPECTRAL MODELS CONTINUE TO BE MORE AGGRESSIVE THAN THE NAM IN
THE RETURN OF LOW-LEVEL MOISTURE ACROSS WESTERN TEXAS...AND
SUBSEQUENT DEVELOPMENT OF CONVECTION ALONG THE DRYLINE ON SATURDAY
AFTERNOON.  THIS SOLUTION APPEARS PLAUSIBLE...WITH THE POTENTIAL FOR
CONVECTION BEING MAINTAINED BY A STRENGTHENING LOW-LEVEL JET AND
WARM ADVECTION AS IT MOVES NORTHEASTWARD ON SUNDAY MORNING.  WILL
ONLY LEAVE VERY SLIGHT CHANCES FOR PRECIPITATION ACROSS THE
NORTHWEST COUNTIES...WITH SLIGHTLY BETTER CHANCES FOR DRYLINE
CONVECTION TO AFFECT THE WESTERN COUNTIES OF THE AREA ON SUNDAY
AFTERNOON.  MODELS SUGGEST THAT THE LOW-LEVEL JET WILL INTENSIFY
ACROSS THE AREA ONCE AGAIN ON MONDAY MORNING...AS SOUTHWEST U.S.
UPPER TROUGH BEGINS TO MIGRATE EASTWARD TOWARD THE GREAT BASIN.
STRENGTH OF FORCING AND DEPTH OF MOISTURE MAY ALLOW ISOLATED SHOWERS
AND THUNDERSTORMS TO AFFECT MAINLY THE NORTHERN HALF OF THE AREA
DURING THIS PERIOD.  HOWEVER...A MORE ORGANIZED CONVECTIVE EVENT
WILL LIKELY OCCUR FROM LATE MONDAY INTO TUESDAY...AS A COLD FRONT
MOVES SOUTHWARD INTO NORTH TEXAS.  HAVE INCREASED POPS FOR NORTHERN
AREAS BEGINNING LATE ON MONDAY...WITH STORMS EXPECTED TO EXIT THE
EASTERN COUNTIES DURING THE DAY ON TUESDAY.

LATEST GFSLR/ECMWF ARE IN DECENT AGREEMENT ON GENERAL FEATURES OF
THE UPPER LEVEL PATTERN ACROSS NOAM LATE NEXT WEEK...WITH THE ECMWF
ADVERTISING A MORE INTENSE TROUGH ACROSS THE SOUTHWESTERN U.S.
DESPITE THIS DIFFERENCE...IT APPEARS THAT THE FRONT WILL ONCE AGAIN
STALL SOUTH OF THE FORECAST AREA...WITH ANOTHER ISENTROPICALLY
INDUCED PRECIPITATION EVENT POSSIBLE FROM LATE WEDNESDAY INTO
THURSDAY.  HAVE INCREASED POPS DURING THIS TIME PERIOD...WITH
HIGHEST CHANCES NEAR STALLED FRONTAL BOUNDARY ACROSS THE SOUTHERN
ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  56  87  67 /  10   0   0   0
WACO, TX              80  55  89  68 /  20   0   0   0
PARIS, TX             74  49  84  63 /  40   0   0   0
DENTON, TX            79  53  87  65 /  10   0   0   0
MCKINNEY, TX          78  52  86  65 /  20   0   0   0
DALLAS, TX            79  57  87  69 /  20   0   0   0
TERRELL, TX           77  52  86  65 /  30   0   0   0
CORSICANA, TX         79  55  86  66 /  30   0   0   0
TEMPLE, TX            81  55  90  69 /  20   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR TXZ091-TXZ092-TXZ093-
TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106-
TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ121-TXZ122-
TXZ123-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-TXZ135-TXZ141-
TXZ142-TXZ143-TXZ144-TXZ145-TXZ146-TXZ147-TXZ148-TXZ156-TXZ157-
TXZ158-TXZ159-TXZ160-TXZ161-TXZ162-TXZ174-TXZ175.

&&

65/DD
Hazardous weather outlook, Apr 21, 4:32 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
532 AM CDT FRI APR 21 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-212200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
532 AM CDT APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THERE IS A CHANCE OF THUNDERSTORMS MAINLY EAST OF A
BOWIE...GRAHAM...GOLDTHWAITE LINE THROUGH ABOUT NOON TODAY.
LIGHTNING WILL BE THE MAIN THREAT. SEVERE WEATHER IS NOT LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

ANOTHER CHANCE FOR THUNDERSTORMS WILL OCCUR LATE SUNDAY...MAINLY
WEST OF A JACKSBORO...LAMPASAS LINE. WIDESPREAD SEVERE WEATHER AND
FLOODING ARE NOT EXPECTED. HOWEVER...AN ISOLATED SEVERE STORM OR TWO
COULD OCCUR...MAINLY EAST OF INTERSTATE 35 THIS MORNING.

SCATTERED THUNDERSTORMS WILL BECOME ACTIVE ACROSS MUCH OF NORTH
TEXAS MONDAY AND TUESDAY...AS A COLD FRONT MOVES INTO THE REGION.
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

FINALLY...A CHANCE OF THUNDERSTORMS IS EXPECTED ACROSS NORTH TEXAS
NEXT WEDNESDAY AND THURSDAY. AGAIN...SEVERE WEATHER CURRENTLY IS NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED ACROSS EASTERN PORTIONS OF NORTH
TEXAS...THROUGH ABOUT NOON TODAY.

26

In the hours before

Special weather statement, Apr 21, 12:03 AM CST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
103 AM CDT FRI APR 21 2006

TXZ144-159-210630-

BOSQUE-MCLENNAN-
103 AM CDT FRI APR 21 2006

...SIGNIFICANT WEATHER UPDATE...

AT 103 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CLIFTON...MOVING EAST AT 45
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...CLIFTON...
LACY-LAKEVIEW...NORTHCREST...VALLEY MILLS AND WEST.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Apr 21, 1:06 AM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
206 AM CDT FRI APR 21 2006

TXZ159-210730-

MCLENNAN-
206 AM CDT FRI APR 21 2006

...SIGNIFICANT WEATHER UPDATE...

AT 206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF LACY-LAKEVIEW...MOVING EAST
AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...BEVERLY HILLS...
HALLSBURG...HEWITT...LACY-LAKEVIEW...MART...NORTHCREST...ROBINSON...
WACO AND WEST.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Apr 21, 4:20 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
520 AM CDT FRI APR 21 2006

TXZ148-211045-

ANDERSON-
520 AM CDT FRI APR 21 2006

...SIGNIFICANT WEATHER UPDATE...

AT 520 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF PALESTINE...MOVING EAST AT
20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE NECHES...PALESTINE AND
TUCKER.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM...ALONG WITH FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING
STRIKES.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.

65/DD

The radar

The Dallas/Ft Worth radar (KFWS), 186 km away, was scanning. The volume nearest the first event began at 10:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Anderson

When
April 21, 4:41 AM CST
Where
Anderson County, 5 mi S of Palestine
Measured
50 kt (58 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
31.683, -95.633

Trees down on FM 1990.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501952.